Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 35, NWS Gaylord, MI

November 29, 2017

NWS Gaylord, MI issued this gale warning at Nov 29, 2017, 10:40 AM EST. It took effect at Nov 29, 2017, 11:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2017, 10:40 AM EST (15:40 UTC)
In effect from
Nov 29, 2017, 11:00 PM EST
Expired
Nov 30, 2017, 10:52 AM EST
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

225 
WHUS73 KAPX 291540
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 AM EST WED NOV 29 2017

LMZ323-341-342-344>346-292345-
/O.CAN.KAPX.SC.Y.0103.000000T0000Z-171129T1700Z/
/O.NEW.KAPX.GL.W.0035.171130T0400Z-171130T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 AM EST WED NOV 29 2017

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-292345-
/O.EXT.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
1040 AM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-292345-
/O.EXT.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1040 AM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-292345-
/O.NEW.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1040 AM EST WED NOV 29 2017

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
4 follow-up statements
990 
WHUS73 KAPX 292027
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
327 PM EST WED NOV 29 2017

LMZ323-341-342-344>346-300430-
/O.CON.KAPX.GL.W.0035.171130T0400Z-171130T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
327 PM EST WED NOV 29 2017

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-300430-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
327 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-300430-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
327 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-300430-
/O.CON.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
327 PM EST WED NOV 29 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
755 
WHUS73 KAPX 300330
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EST WED NOV 29 2017

LSZ321-301100-
/O.UPG.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
/O.NEW.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1030 PM EST WED NOV 29 2017

...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-301100-
/O.CON.KAPX.GL.W.0035.171130T0400Z-171130T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1030 PM EST WED NOV 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-301100-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
1030 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-301100-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1030 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-301100-
/O.CON.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1030 PM EST WED NOV 29 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
087 
WHUS73 KAPX 300757
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
257 AM EST THU NOV 30 2017

LHZ347-348-301600-
/O.UPG.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
/O.EXA.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
257 AM EST THU NOV 30 2017

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-301600-
/O.CON.KAPX.GL.W.0035.000000T0000Z-171130T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
257 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-301600-
/O.CON.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
257 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-301600-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
257 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-301600-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
257 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
989 
WHUS73 KAPX 301552
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1052 AM EST THU NOV 30 2017

LMZ323-341-342-344>346-010000-
/O.CAN.KAPX.GL.W.0035.000000T0000Z-171130T1600Z/
/O.EXA.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1052 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-010000-
/O.CON.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1052 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-348-010000-
/O.CON.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1052 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-010000-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
1052 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-010000-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1052 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 29, 6:35 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Nov 29, 6:35 AM EST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
635 AM EST Wed Nov 29 2017

.NEAR TERM...(Today through Tonight)
Issued at 326 AM EST Wed Nov 29 2017

...Pleasant today...

High impact weather potential...none.

Initial cold front is in the eastern lakes. Secondary front is
crossing northern lower MI. An area of mixed precip associated
with the latter is impacting parts of eastern upper MI, though
coverage is diminishing with time. Precip will exit the region
this morning, allowing high pressure to build east from Iowa/MN.
This high will be overhead by midday. Return flow will be amping
up tonight as the high moves east. Cloud/precip trends are the
main concerns.

Winds will be diminishing rapidly this morning, thanks to the
arriving high. Nw flow will hang on across eastern upper and far
northern lower MI for the 1st half of the day, before southerly flow
kicks in behind the exiting high. This will result in lake-induced
cloud cover, especially north of M-72. Any lake clouds will hang on
longest in eastern upper MI, but that should exit by 2-3pm at the
latest. Otherwise plenty of sun this afternoon. Highs will be in the
30s to around 40f.

Model trend for the 'precip' event beginning tonight are...
interesting. A pair of shortwaves are involved, one transiting the
Ohio Valley, the other trailing slightly across the northern tier of
states. Over the last couple of days, phasing between these has
morphed from 'substantial' to 'not very much'. The northern stream
trof is dominant for our purposes. This system is moisture-starved
upstream, but a moisture tap finally starts to emerge tonight. A
warm conveyor belt starts to come together in the Great Lakes
region, but only starts to. Still plenty of dry air at low levels,
which will be more difficult to overcome than it initially appeared.

Nam/GFS are now quite dry with this system, with guidance pops less
than 30 tonight (and Thursday). After a dry evening, will bring a
chance for precip into nw lower MI after 1 AM, and across all of
northern MI after 4 AM. Precip will tend to start to snow,
especially given the evap cooling potential available early on.
However, for the Lake MI coastal counties, ongoing warm advection
will turn things to rain. Certainly some potential for some sleet to
mix in as well with the antecedent dry air, but given that pops are
small to begin with, don't want to have a zillion p-types in the
forecast. No more than a dusting of snow will fall.

Min temps mid 20s to around 30f.

&&

.SHORT TERM...(Thursday through Friday)
Issued at 326 AM EST Wed Nov 29 2017

...Breezy Thursday with a few showers, then quiet Friday...

High Impact Weather Potential...Minimal.

Pattern Synopsis/Forecast...Surface low pressure moving into Hudson
Bay will drag a weak cold front across northern Michigan Thursday
morning. Fairly potent troughing aloft will bring another glancing
blow of colder (but certainly not Arctic cold) air Thursday night,
but this will quickly be displaced Friday morning as upstream
ridging slides into the region. Corresponding surface high centered
over the Ohio Valley will extend into northern Michigan, providing a
fair weather Friday.

Primary Forecast Concerns...Lingering Thursday morning precip
chances and developing lake effect showers for eastern Upper through
Thursday evening.

Passing cold front should take the bulk of any lingering precip with
it as it exits our east not too long after daybreak Thursday. A
drier airmass will settle in behind the front, though the lowest 1
to 2 km will remain nearly saturated. Steepening low level lapse
rates from strengthening cold air advection will lead to somewhat
windy conditions and a small chance of lake effect showers
developing as a progressively colder 850mb airmass filters into the
region (dropping to -7C by evening). Eastern Upper and perhaps
Tip of the Mitt would see the greatest chance for lake effect
showers through around midnight Thursday night (rain changing to
snow), but wouldn't rule out some sprinkles and/or flurries
elsewhere across northern Lower. Second half of Thursday night
through Friday looks dry and quiet as high pressure briefly noses
into the region.

.LONG TERM...(Friday night through Tuesday)
Issued at 326 AM EST Wed Nov 29 2017

High impact weather potential...Minimal.

A developing shortwave and associated surface low will race eastward
across southern Canada Friday night, clipping the Upper Great Lakes
late Friday night. Only light rain/snow showers with this system,
confined to north of the Straits and out of the area by around
daybreak Saturday. Yet another surface ridge extends into northern
Michigan Saturday night into Sunday, providing another dry period.
Looking like a pattern switch heading into the next work week with a
colder, somewhat stormier pattern ushered in by a developing cyclone
progged to track to our north on Monday. It's still a long way off,
but recent model runs have been consistent with a piece of polar
energy breaking off and plunging southward into the eastern CONUS.
Hello, winter.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 635 AM EST Wed Nov 29 2017

MVFR cigs possible at times this morning, otherwise VFR. LLWS late
tonight.

High pressure will build into lower MI today. Lake-induced
stratocu will thin out and dissipate toward midday. This cloud
deck will be mostly VFR, but could dip into MVFR territory
briefly, especially at PLN. Otherwise VFR, with low clouds eroding
today, and mid clouds returning tonight.

Brisk nw winds will diminish this morning. Southerly winds will
return tonight, especially late. LLWS late tonight, with stronger
sw-erlies just off the surface.

&&

.MARINE...
Issued at 326 AM EST Wed Nov 29 2017

Nw winds will rapidly fall off this morning, as high pressure
builds east toward lower MI. Period of lesser winds/waves will be
brief, as southerly winds ramp up tonight behind the high. We will
approach gale force in the Lake MI nearshore waters tonight, but
at 1st glance we appear to come up just short. Will take another
look at that later this morning.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until noon EST today for LHZ345-346-349.
     GALE WARNING until 8 AM EST this morning for LHZ347-348.
LM...SMALL CRAFT ADVISORY until noon EST today for LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY until noon EST today for LSZ322.
     GALE WARNING until 8 AM EST this morning for LSZ321.
&&

NEAR TERM...JZ
SHORT TERM...MK
LONG TERM...MK
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Nov 29, 3:40 AM EST, 7 hours before
Hazardous Weather Outlook
National Weather Service Gaylord MI
340 AM EST Wed Nov 29 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
340 AM EST Wed Nov 29 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Gale force wind gusts are expected on Whitefish Bay and on
portions of the nearshore waters of Lake Huron early this morning.

Gale force wind gusts will be approached on the nearshore waters
of Lake Michigan tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 10:40 AM ESTGale WatchAPX16 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.